Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
184 Doctors are Online

Severe one sided headaches, nausea, blisters on face, neck. prescribed medication for migraine, ear infection. Causes for other symptoms ?

User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 2007
Answered : 20 Questions

I've had severe headache on one side of my head, below and above ear and also behind my one one. have felt nauseous and have also come out in lots of little blister spots (like milk spots) on my face neck and top half of body. Been to GP and he has prescribed me tablets to help migraine, told me I have an ear infection too. But didn't give me a satisfactory explanation for the spots or nausea.
Posted Sat, 28 Apr 2012 in Headache and Migraines
Answered by Dr. Harish Naik 6 hours later

Thanks for posting the query.

A migraine is a type of headache that may occur with symptoms such as nausea, vomiting, or sensitivity to light. In many people, a throbbing pain is felt only on one side of the head.

I think in your case nausea is due to migraine.
Migraine is by abnormal brain activity, which is triggered by stress, certain foods, environmental factors, or something else.

The goal is to prevent symptoms by avoiding or changing your triggers.
Tryptophans, the most frequently prescribed medicines for stopping migraine attacks is the right medication.

As I have not examined you its difficult to comment on the ear infection and spots,if possible kindly upload the picture of spots.
Or consult the dermatologist for the spots.

Hope I have answered all your questions. I will be available for follow up queries if any.

Above answer was peer-reviewed by
Follow-up: Severe one sided headaches, nausea, blisters on face, neck. prescribed medication for migraine, ear infection. Causes for other symptoms ? 2 hours later
Thank you but my headache is back with vengence this morning. its not moving had it now for about 1 week. my face and head are tingly and so is my head,my neck and shoulder all on the same side also really hurt. my head when brushing my hair is very tender feels like is is sore all over... still have terrible rash from my ear to neck. is red with no blisters on the neck area. my face is covered in little blisters and if i pop one they become very painful. Still have sensitivity to light hurting to look at computer screen. I can't download picture am absolutely terrible with technology, sorry.

Have taken sumatriptan in the past 1 hour pain is still terrible. Please reassess because you have done the same as doctor and not given my any explanation of rash.

Answered by Dr. Harish Naik 27 minutes later
Thanks for the follow up.

Sumatriptan will take nearly 2 to 3 hrs to provide relief.

Have you consulted ophthalmologist for refractive errors, that may also be responsible for causing headache.

I can only predict as i have not examined it ,it might be a boil/ carbuncle or SHINGLES, a herpes-zoster viral infection of the nerve.You can apply Calamine lotion to provide you some relief to the area.

Madam, i am extremely sorry to inform you that it is impossible to comment on the rash exactly what it is without examining, so for that i kindly request you to visit dermatologist to the earliest.

Thank you for the feed back.

Hope I have helped you.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask a Neurologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor